# SDR CA160224006

- Difficulty date: February 12, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna 560XL
- Aircraft time: 3,964 hours
- Engine: Pwa PW545A
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 99124996
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE FLIGHT, THE AIRCRAFT CREW EXPERIENCED MULTIPLE TIMES WHERE THE LT ENGINE STARTER GENERATOR WOULD COME OFFLINE, ILLUMINATING THE LT GEN OFF LIGHT.  LT ENGINE GENERATOR WAS RESET, AND CAME BACK ONLINE EACH TIME. THE LT ENGINE LOWER COWL WAS OPENED TO EXAMINE THE STARTER GENERATOR. STREAKS OF CARBON DUST AND SMALL COPPER SHAVINGS WERE FOUND NEAR THE STARTER GENERATOR. THE STARTER GENERATOR WAS REMOVED FROM THE ENGINE AND THE BRUSHES REMOVED FROM THE STARTER GENERATOR. IT WAS FOUND THAT A PIECE OF THE COMMUTATOR HAD BECOME LOOSE AND DAMAGED ALL 4 SETS OF BRUSHES. THE DAMAGED STARTER GENERATOR WAS REPLACED WITH AN OVERHAULED UNIT.
